MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY C MAGNESIUM; PHOTOMETRIC METHOD, MAGNESIUM

ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY C MAGNESIUM; PHOTOMETRIC METHOD, MAGNESIUM
Catalog Number 08P19-25
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported falsely elevated magnesium results generated by the alinity c processing modules for multiple patients.Upon repeat testing, lower results were obtained.The following data was provided: sid (b)(6) magnesium initial result = 3.90 mg/dl (b)(6), repeat result = 0.79 mg/dl (b)(6).Sid (b)(6) magnesium initial result = 3.90 mg/dl (b)(6), repeat result = 1.03 mg/dl (b)(6).Sid (b)(6) magnesium initial result = 2.57 mg/dl (b)(6), repeat result = 0.83 mg/dl, 0.83 mg/dl (b)(6).Sid (b)(6) magnesium initial result = 1.80 mg/dl (b)(6), repeat result = 0.84 mg/dl, 0.85 mg/dl (b)(6).Sid (b)(6) magnesium initial result = 2.05 mg/dl, repeat result = 0.82 mg/dl.Sid (b)(6) magnesium initial result = 1.71 mg/dl (b)(6), repeat result = 0.79 mg/dl (b)(6).Sid (b)(6) magnesium initial result = 1.93 mg/dl(b)(6), repeat result = 0.95 mg/dl (b)(6).Sid (b)(6) magnesium initial result = 1.65 mg/dl (b)(6), repeat result = 0.87 mg/dl (b)(6).The customer did not provide magnesium reference ranges, the approximate reference (normal) range for magnesium is 1.6 to 2.6 mg/dl.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Section a1 - patient identifier: sample ids = (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
A ticket search by lot 76437ud00 did not identify an increase in complaint activity related to the issue under review.A review of tracking and trending did not identify any trends for the alinity c magnesium assay.Device history review did not identify any nonconformances or deviations associated with the complaint lot number and complaint issue.The historical performance of reagent lot number 76437ud00 was evaluated using data gathered from customers worldwide.The patient data was analyzed and compared to an established control limit.This evaluation indicated that the patient median result for the lot numbers in the field for lot number 76437ud00 is within the established control limits.Therefore, no unusual reagent performance was identified.Review of product labeling found adequate information regarding the issue under review.In this case, repeat testing using the same reagent lot produced acceptable results and it was confirmed that the quality controls were within the expected ranges.Possible preanalytical problem with cell fragments on the sample surface, which can lead to interference during the first pipetting was suspected.Based on the investigation, no systemic issue or deficiency of the alinity c magnesium assay, lot 76437ud00 was identified.
 
Event or Problem Description
The customer reported falsely elevated magnesium results generated by the alinity c processing modules for multiple patients.Upon repeat testing, lower results were obtained.The following data was provided: sid (b)(6), magnesium initial result = 3.90 mg/dl (b)(6), repeat result = 0.79 mg/dl (b)(6), sid (b)(6), magnesium initial result = 3.90 mg/dl (b)(6), repeat result = 1.03 mg/dl (b)(6), sid (b)(6), magnesium initial result = 2.57 mg/dl (b)(6), repeat result = 0.83 mg/dl, 0.83 mg/dl (b)(6), sid (b)(6), magnesium initial result = 1.80 mg/dl (b)(6), repeat result = 0.84 mg/dl, 0.85 mg/dl (b)(6), sid (b)(6) ,magnesium initial result = 2.05 mg/dl, repeat result = 0.82 mg/dl, sid (b)(6), magnesium initial result = 1.71 mg/dl (b)(6), repeat result = 0.79 mg/dl (b)(6) , sid (b)(6), magnesium initial result = 1.93 mg/dl (b)(6), repeat result = 0.95 mg/dl (b)(6), sid (b)(6), magnesium initial result = 1.65 mg/dl (b)(6), repeat result = 0.87 mg/dl (b)(6).The customer did not provide magnesium reference ranges, the approximate reference (normal) range for magnesium is 1.6 to 2.6 mg/dl.No impact to patient management was reported.

Brand Name
ALINITY C MAGNESIUM
Common Device Name
PHOTOMETRIC METHOD, MAGNESIUM
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key23198299
Report Number3005094123-2025-00494
Device Sequence Number9730174
Product Code JGJ
UDI-Device Identifier00380740176525
UDI-Public(01)00380740176525(17)260312(10)76437UD00
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K181748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2026
Device Catalogue Number08P19-25
Device Lot Number76437UD00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date10/02/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY C PROCESSING MODU,03R67-01, (B)(6); ALNTY C PROCESSING MODU,03R67-01, (B)(6); ALNTY C PROCESSING MODU,03R67-01, (B)(6); ALNTY C PROCESSING MODU,03R67-01, (B)(6); ALNTY C PROCESSING MODU,03R67-01, (B)(6); ALNTY C PROCESSING MODU,03R67-01, (B)(6).
Patient SexUnknown